MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported balloon rupture and balloon separation appear to be related to operational circumstances of the procedure.In this case, based on the reported information, it is likely that during inflation, the balloon became compromised and/or damaged against the heavily calcified anatomy and/or previously implanted stent resulting in the reported balloon rupture at 8 atmospheres.The balloon likely did not refold properly and further manipulation during retraction, likely resulted in the balloon separation in the previously implanted stent and anatomy.Additionally, the treatment appears to be related to the operational context of the procedure as an unsuccessful attempt was made to snare the separated tip.Two ominilink stents were then advanced, kissing stent technique, into the distal aorta, to embed the tip of the balloon into the lesion.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 70% re-stenosed stent in the internal iliac artery.The armada 35 was prepared per the ifu and advanced to the lesion, without issue, via left groin access with an 8f sheath.The balloon ruptured on its 1st inflation at 8 atmospheres (atm) and the device was removed, without issue; however, it was noted that the distal tip of the balloon had separated completely and was trapped up against the previous implanted stent and severe calcium.An attempt was made to snare the separated tip, but it was unsuccessful.Two omini link stents were then advanced , kissing stent technique, into the distal aorta, to embed the tip of the balloon into the lesion.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11383148
Report Number2024168-2021-01506
Device Sequence Number4568323
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public08717648154942
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB1100-040
Device Catalogue NumberB1100-040
Device Lot Number00602G2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight64